MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 14-2/5.8/75 xxl balloon catheter was advanced for dilatation.However, during the inflation, the balloon ruptured inside the artery.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device was returned to the manufacturer: the xxl balloon dilator was received and underwent a visual examination.It was identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A longitudinal tear in the balloon material was discovered.No damage or issues were noted with the markerbands, tip or shaft of the device.No other issues confirmed.This concludes the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 14-2/5.8/75 xxl balloon dilator was advanced for dilatation.However, during the inflation, the balloon ruptured inside the artery.There were no patient complications reported.

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17379164
Report Number2124215-2023-37340
Device Sequence Number6399335
Product Code LIT
UDI-Device Identifier08714729162926
UDI-Public08714729162926
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0030834167
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown